News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: allergic reaction to depo shot


 basketcase - Wed Jul 13, 2005 12:37 pm

I have been getting the depo shot for the last nine years. the last shot that i received was from a different clinic than I usually go to. With this last shot I broke out in hives and facial swelling. Could this be because this clinic used a generic make up of the depo shot? and do you have any suggestions on how to control the hives other than allergy meds?

Thank you in advance for your help
 Theresa Jones, RN - Fri Jul 15, 2005 5:21 am

User avatar Hi basketcase,
Allergic reactions to medications can happen at anytime even if you have taken a medication without any difficulties in the past. Generic, or brand should not make a difference either way. There has been some research that suggests long term use of Depo-Provera effects bone density and calcium supplements should be taken while on this form of birth control. If you have had an allergic reaction, taking into consideration that with each exposure to the allergin the reaction worsens, I would consider another form of birth control. You may want to inquire about a bone density study as well.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here